# SDR CA150220003

- Difficulty date: February 19, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 18,116 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Tailpipe
- Part number: 4031010
- Condition: Fractured
- Location: Aft Turbocharger
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) PILOTS REPORTED LEFT DE-ICE BOOT WAS NOT INFLATING.  UPON INSPECTION THE DE-ICE LINE RUNNING THROUGH THE LT NACELLE WAS COMPLETELY MELTED.  THE UPPER TAIL-PIPE COMING OUT OF THE TURBOCHARGE HAD SPLIT AND TORN, ALLOWING HOT EXHAUST GASES TO HIT THE FIREWALL AND SEEP THROUGH THE COWL FLAP HINGE CUT OUTS.  THE DEICE LINE SAT RIGHT BEHIND THE COWL FLAP HINGE.  NO OTHER DAMAGE WAS FOUND IN THE NACELLE AREA.
